Skip to Main Content

Overdose Alert

Friday, July 31st, 2020 – The Carroll County Health Department is alerting the community that per public health sources, there have been multiple suspected overdoses and deaths in Carroll County in the last 24 hours.

For immediate medical assistance call 911.

This overdose spike could be due to a number of causes, but such spikes are often related to heroin or cocaine laced with fentanyl. Counterfeit pain and anxiety pills may also be laced with fentanyl. The pills are often disguised to look like frequently-prescribed and commonly-abused medications such as Percocet, oxycodone, Xanax and others.

Signs of an Opioid OVERDOSE:

  • Slow, shallow breathing or not breathing
  • Slow heartbeat or no heartbeat
  • Not waking up or not responding to voice or touch
  • Limp body
  • Choking or gurgling sounds, vomiting
  • Pale, clammy skin; blue or gray lips and fingertips
  • Small, constricted “pinpoint pupils”

Remember the Good Samaritan Law – Save a Life!

  • If you seek help or assist a person experiencing a medical emergency due to alcohol or drugs, you and the person who is believed to be experiencing a medical emergency are criminally IMMUNE from being charged, arrested, prosecuted, or sanctioned for a violation of a condition of pretrial release, probation, or parole for certain crimes. (Ann. Code Md. CR §1-210)

Where to get treatment

Call the Carroll County Health Department, Bureau of Prevention, Wellness and Recovery at 410-876-4449 during business hours to speak with a Service Coordinator for available resources.

You may also call the Maryland Crisis Hotline 24/7 by dialing 211 and pressing “1”. For more information, visit https://beforeitstoolate.maryland.gov/maryland-crisis-hotline/

Notice for First Responders

Fentanyl is a synthetic opioid and even a very small amount can be deadly. First Responders should use caution and utilize appropriate personal protective equipment when encountering the drug in an emergency medical situation.  Fentanyl Safety Recommendations for First Responders issued by the White House Office of National Drug Control Policy can be found at www.whitehouse.gov.

More than two doses of naloxone may be needed to revive someone who overdoses while using a drug containing fentanyl.

Prevention Services

For more information on drug and alcohol use prevention, visit our Substance Abuse Prevention Services page.

To register for a free Naloxone training, call Access Carroll at 410-871-1478.

For more information, contact Lisa Pollard at lisa.pollard@maryland.gov or 410-876-4449.